Alert archive / Puerto Rico / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS JSJ

August 17, 2007

NWS JSJ issued this flash flood watch at Aug 17, 2007, 9:02 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 9:02 PM CDT (02:02 UTC)
Expired
Aug 18, 2007, 7:45 PM CDT
In force
23 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 180202
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1002 PM AST FRI AUG 17 2007

PRZ002>004-006-007-009-011-013-VIZ002-181415-
/O.NEW.TJSJ.FF.A.0004.070818T0202Z-070818T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR-
PONCE AND VICINITY-WESTERN INTERIOR-SOUTHWEST-VIEQUES-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...CEIBA...CANOVANAS...
FAJARDO...HUMACAO...LOIZA...LUQUILLO...NAGUABO...RIO GRANDE...
ARROYO...GUAYAMA...MAUNABO...PATILLAS...SALINAS...YABUCOA...
AGUAS BUENAS...CAGUAS...CAYEY...CIDRA...COMERIO...GURABO...JUNCOS...
LAS PIEDRAS...SAN LORENZO...AIBONITO...BARRANQUITAS...CIALES...
COAMO...COROZAL...JAYUYA...MOROVIS...NARANJITO...OROCOVIS...
VILLALBA...GUAYANILLA...JUANA DIAZ...YAUCO...PENUELAS...PONCE...
SANTA ISABEL...ADJUNTAS...LARES...LAS MARIAS...MARICAO...
SABANA GRANDE...SAN SEBASTIAN...UTUADO...CABO ROJO...GUANICA...
LAJAS...VIEQUES...ST CROIX
1002 PM AST FRI AUG 17 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN 
  ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...
  CENTRAL INTERIOR...EASTERN INTERIOR...NORTHEAST...PONCE AND 
  VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES AND WESTERN INTERIOR. 
  IN THE U.S. VIRGIN ISLANDS...ST CROIX.

* THROUGH SATURDAY AFTERNOON

* ONE OF THE SPIRAL ARMS FROM HURRICANE DEAN IS EXPECTED TO LAY
  OVER PUERTO RICO...VIEQUES AND SAINT CROIX BEGINNING SATURDAY
  MORNING AND CONTINUING THROUGH MUCH OF THE DAY. THIS WILL LEAVE
  ONE TO TWO INCHES OF RAIN OVER THE GENERAL AREA AND UP TO THREE
  TO FIVE INCHES IN THE MOUNTAINS OF SOUTHEAST AND SOUTH PUERTO
  RICO. THIS RAIN BAND WILL ALSO CROSS VIEQUES AND SAINT CROIX.

* CURRENT PROJECTED RAINFALL WILL SEND A NUMBER OF RIVERS IN THE
  WATCH AREA JUST ABOVE FLOOD STAGE. ALSO MANY SMALL STREAMS WILL
  REACH BANKFULL CONDITIONS. THEREFORE THE NATIONAL WEATHER
  SERVICE HAS POSTED A WATCH. THIS RAINFALL IS HIGHLY DEPENDENT ON
  THE PROJECTED TRACK OF HURRICANE DEAN.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$

SNELL
3 follow-up statements
000 
WGCA62 TJSJ 181413
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
1013 AM AST SAT AUG 18 2007

PRZ002>004-006-007-009-011-013-VIZ002-190000-
/O.EXT.TJSJ.FF.A.0004.000000T0000Z-070819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR-
PONCE AND VICINITY-WESTERN INTERIOR-SOUTHWEST-VIEQUES-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...CEIBA...CANOVANAS...
FAJARDO...HUMACAO...LOIZA...LUQUILLO...NAGUABO...RIO GRANDE...
ARROYO...GUAYAMA...MAUNABO...PATILLAS...SALINAS...YABUCOA...
AGUAS BUENAS...CAGUAS...CAYEY...CIDRA...COMERIO...GURABO...JUNCOS...
LAS PIEDRAS...SAN LORENZO...AIBONITO...BARRANQUITAS...CIALES...
COAMO...COROZAL...JAYUYA...MOROVIS...NARANJITO...OROCOVIS...
VILLALBA...GUAYANILLA...JUANA DIAZ...YAUCO...PENUELAS...PONCE...
SANTA ISABEL...ADJUNTAS...LARES...LAS MARIAS...MARICAO...
SABANA GRANDE...SAN SEBASTIAN...UTUADO...CABO ROJO...GUANICA...
LAJAS...VIEQUES...ST CROIX
1013 AM AST SAT AUG 18 2007

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 8 PM AST THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS...INCLUDING 
  THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...EASTERN 
  INTERIOR...NORTHEAST...PONCE AND VICINITY...SOUTHEAST...
  SOUTHWEST...VIEQUES AND WESTERN INTERIOR. IN THE U.S. VIRGIN 
  ISLANDS...ST CROIX.

* UNTIL 8 PM AST THIS EVENING

* AN OUTER SPIRAL BAND FROM HURRICANE DEAN WILL BEGIN TO AFFECT
  PARTS OF THE WATCH AREA BY 1030 AM AND THEN CONTINUE THROUGH
  EARLY AFTERNOON. ALTHOUGH RAINFALL TOTALS ACROSS MOST OF THE
  WATCH AREA HAVE BEEN GENERALLY AN INCH OR LESS THUS FAR...THIS
  NEW BAND OF SHOWERS AND THUNDERSTORMS HAS THE POTENTIAL TO
  PRODUCE 1 TO 3 INCHES OF RAIN IN SOME LOCATIONS. OTHER SHOWERS
  AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THESE
  MUNICIPALITIES THROUGH 800 PM.

* CURRENT PROJECTED RAINFALL MAY SEND A FEW RIVERS IN THE WATCH
  AREA TO JUST BELOW FLOOD STAGE...BUT SOME LOCALIZED FLASH
  FLOODING MAY STILL OCCUR. THEREFORE...THE NATIONAL WEATHER
  SERVICE HAS EXTENDED THE FLASH FLOOD WATCH UNTIL 800 PM THIS
  EVENING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$

BCS
000 
WGCA62 TJSJ 182112
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
512 PM AST SAT AUG 18 2007

PRZ002-182215-
/O.CAN.TJSJ.FF.A.0004.000000T0000Z-070819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...CEIBA...CANOVANAS...
FAJARDO...HUMACAO...LOIZA...LUQUILLO...NAGUABO...RIO GRANDE
512 PM AST SAT AUG 18 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE NORTHEAST SECTIONS OF PUERTO RICO
HAS BEEN CANCELED.

ALTHOUGH A BRIEF SCATTERED SHOWER OR THUNDERSTORM IS STILL
POSSIBLE ACROSS THESE MUNICIPALITIES THROUGH EARLY THIS EVENING...
THE RISK OF ANY ADDITIONAL PERSISTENT HEAVY RAINFALL OR FLASH
FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH WAS
CANCELED.

$$

PRZ010-190600-
/O.EXB.TJSJ.FF.A.0004.000000T0000Z-070819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAYAGUEZ AND VICINITY-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...AGUADA...ANASCO...
HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...SAN GERMAN
512 PM AST SAT AUG 18 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF WESTERN PUERTO RICO...
  INCLUDING THE FOLLOWING AREA...MAYAGUEZ AND VICINITY.

* UNTIL 2 AM AST SUNDAY

* ANOTHER OUTER SPIRAL BAND FROM HURRICANE DEAN WILL BEGIN TO
  AFFECT PARTS OF SOUTHWEST AND WEST PUERTO RICO BY 530 PM AND
  THEN CONTINUE THROUGH EARLY TONIGHT. ALTHOUGH RAINFALL TOTALS
  ACROSS THIS AREA HAVE BEEN GENERALLY AN INCH OR LESS THUS
  FAR...THIS NEW BAND OF SHOWERS AND THUNDERSTORMS HAS THE
  POTENTIAL TO PRODUCE 1 TO LOCALLY 3 INCHES OF RAIN IN SOME
  LOCATIONS. OTHER SHOWERS AND THUNDERSTORMS MAY MOVE ACROSS THESE
  MUNICIPALITIES THROUGH 200 AM SUNDAY.

* CURRENT PROJECTED RAINFALL MAY RESULT IN SMALL RISES IN A COUPLE
  OF SMALL RIVERS IN THE WATCH AREA...BUT SOME LOCALIZED FLASH
  FLOODING MAY STILL OCCUR. THEREFORE...THE NATIONAL WEATHER
  SERVICE HAS ISSUED A FLASH FLOOD WATCH UNTIL 200 AM SUNDAY.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$

PRZ003-004-006-007-009-011-013-VIZ002-190600-
/O.EXT.TJSJ.FF.A.0004.000000T0000Z-070819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR-PONCE AND VICINITY-
WESTERN INTERIOR-SOUTHWEST-VIEQUES-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ARROYO...GUAYAMA...
MAUNABO...PATILLAS...SALINAS...YABUCOA...AGUAS BUENAS...CAGUAS...
CAYEY...CIDRA...COMERIO...GURABO...JUNCOS...LAS PIEDRAS...
SAN LORENZO...AIBONITO...BARRANQUITAS...CIALES...COAMO...COROZAL...
JAYUYA...MOROVIS...NARANJITO...OROCOVIS...VILLALBA...GUAYANILLA...
JUANA DIAZ...YAUCO...PENUELAS...PONCE...SANTA ISABEL...ADJUNTAS...
LARES...LAS MARIAS...MARICAO...SABANA GRANDE...SAN SEBASTIAN...
UTUADO...CABO ROJO...GUANICA...LAJAS...VIEQUES...ST CROIX
512 PM AST SAT AUG 18 2007

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 AM AST SUNDAY...

THE FLASH FLOOD WATCH HAS BEEN EXTENDED FOR

* PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS...INCLUDING 
  THE FOLLOWING AREAS...IN PUERTO RICO...CENTRAL INTERIOR...EASTERN 
  INTERIOR...PONCE AND VICINITY...SOUTHEAST...SOUTHWEST...VIEQUES 
  AND WESTERN INTERIOR. IN THE U.S. VIRGIN ISLANDS...ST CROIX.

* UNTIL 2 AM AST SUNDAY

* ANOTHER OUTER SPIRAL BAND FROM HURRICANE DEAN WILL BEGIN TO
  AFFECT PARTS OF SOUTH...SOUTHWEST AND WEST PUERTO RICO BY 530 PM
  AND THEN CONTINUE THROUGH EARLY TONIGHT...WHILE OTHER SHOWERS
  AND THUNDERSTORMS MAY RE-DEVELOP ACROSS THE REMAINDER OF THE
  WATCH AREA THROUGH 200 AM SUNDAY. ALTHOUGH RAINFALL TOTALS
  ACROSS THIS AREA HAVE BEEN GENERALLY 2 INCHES OR LESS THUS
  FAR...THIS NEW BAND OF SHOWERS AND THUNDERSTORMS HAS THE
  POTENTIAL TO PRODUCE AN ADDITIONAL 1 TO LOCALLY 3 INCHES OF RAIN
  IN SOME LOCATIONS.

* CURRENT PROJECTED RAINFALL MAY SEND A COUPLE OF RIVERS IN THE
  WATCH AREA TO JUST BELOW FLOOD STAGE...BUT SOME LOCALIZED FLASH
  FLOODING MAY STILL OCCUR. THEREFORE...THE NATIONAL WEATHER
  SERVICE HAS EXTENDED THE FLASH FLOOD WATCH UNTIL 200 AM SUNDAY.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE
IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...
AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH
FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY
RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE
TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WGCA62 TJSJ 190045
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
845 PM AST SAT AUG 18 2007

PRZ003-004-006-007-009>011-013-VIZ002-190145-
/O.CAN.TJSJ.FF.A.0004.000000T0000Z-070819T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEAST-EASTERN INTERIOR-CENTRAL INTERIOR-PONCE AND VICINITY-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-VIEQUES-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...ARROYO...GUAYAMA...
MAUNABO...PATILLAS...SALINAS...YABUCOA...AGUAS BUENAS...CAGUAS...
CAYEY...CIDRA...COMERIO...GURABO...JUNCOS...LAS PIEDRAS...
SAN LORENZO...AIBONITO...BARRANQUITAS...CIALES...COAMO...COROZAL...
JAYUYA...MOROVIS...NARANJITO...OROCOVIS...VILLALBA...GUAYANILLA...
JUANA DIAZ...YAUCO...PENUELAS...PONCE...SANTA ISABEL...ADJUNTAS...
LARES...LAS MARIAS...MARICAO...SABANA GRANDE...SAN SEBASTIAN...
UTUADO...AGUADA...ANASCO...HORMIGUEROS...MAYAGUEZ...MOCA...RINCON...
SAN GERMAN...CABO ROJO...GUANICA...LAJAS...VIEQUES...ST CROIX
845 PM AST SAT AUG 18 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS HAS BEEN CANCELLED. THE RAIN BANDS OF HURRICANE
DEAN OVER PUERTO RICO HAVE DISSIPATED. AT 8 PM AST THE ONLY HEAVY
RAIN LEFT IN THE FORECAST AREA WAS 51 MILES SOUTH OF GUANICA OVER
THE CARIBBEAN SEA. ALTHOUGH THERE WILL BE A FEW MORE LIGHT TO
MODERATE SHOWERS OVER PUERTO RICO TONIGHT...RAIN CAPABLE OF
PRODUCING FLOODING IS NO LONGER EXPECTED. AT THE MOMENT THERE IS
ALSO NO RAIN OVER OR UPSTREAM FROM VIEQUES OR SAINT CROIX. 

THEREFORE THE FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM SUNDAY HAS
BEEN CANCELLED. THERE ARE NO LONGER ANY FLOOD WATCHES OR WARNINGS
IN EFFECT FOR PUERTO RICO OR THE U.S. VIRGIN ISLANDS.

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 5:11 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 17, 5:11 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
611 PM AST FRI AUG 17 2007

.SYNOPSIS...AT UPPER LEVELS...LOW PRESSURE TO OUR NORTHWEST IS
BEING PUSHED FARTHER NORTHWEST BY A HIGH PRESSURE ASSOCIATED WITH
HURRICANE DEAN. LOW PRESSURE...A LITTLE OVER 1000 MILES NORTHEAST
OF SAN JUAN WILL MOVE SOUTHEAST TO PUERTO RICO BY 18Z MONDAY AND
THEN CONTINUE MOVING WEST. HIGH PRESSURE WILL BUILD OVER THE AREA
THROUGH WEDNESDAY...BUT WILL BE QUICKLY REPLACED BY LOWER PRESSURE
ON THURSDAY.

AT MID LEVELS...HURRICANE DEAN DOMINATES THE EASTERN CARIBBEAN
FOR THE MOMENT. ANOTHER LOW PRESSURE IS LOCATED NEAR 25 NORTH 51
WEST. AS DEAN MOVES TO JAMAICA A TROPICAL WAVE WILL APPROACH THE
LOCAL AREA. THIS WAVE WILL CROSS THE AREA ON MONDAY...FOLLOWED BY
CONSIDERABLE SOUTHEAST FLOW. HIGH PRESSURE BUILDS INTO THE WESTERN
ATLANTIC UNTIL THE NEXT WAVE PASSES LATE IN THE WEEKEND...WITH THE
POSSIBILITY OF A POTENTIALLY DANGEROUS TROPICAL SYSTEM EMBEDDED
WITHIN IT.

AT LOWER LEVELS...HURRICANE DEAN WAS LOCATED AT 15.0 NORTH 64.5
WEST AT 5 PM AST AND WILL CONTINUE A GENERAL WEST NORTHWEST
MOVEMENT DURING THE NEXT 24 HOURS. IT WILL PASS SOUTH OF THE U.S.
VIRGIN ISLANDS AND PUERTO RICO TONIGHT AND BE SOUTH OF THE
DOMINICAN REPUBLIC BY SATURDAY. A TROPICAL WAVE WILL PASS OVER THE
LOCAL AREA MONDAY NIGHT AND TUESDAY WITH SOME CYCLOGENESIS
POSSIBLE NORTH OF THE AREA ON TUESDAY. LOW PRESSURE IS EXPECTED TO
FORM SOUTH OF 10 NORTH AND PASS OVER 40 WEST SUNDAY NIGHT. THIS
LOW IS FORECAST TO DEVELOP DURING THE WEEK AND PASS VERY CLOSE TO
THE LOCAL AREA OVER THE FOLLOWING WEEKEND.

&&

.DISCUSSION...HURRICANE DEAN STEADILY INCREASED IN SIZE AND
STRENGTH AS IT MOVED FROM THE TROPICAL ATLANTIC TO THE EASTERN
CARIBBEAN. IT IS NOW A CATEGORY THREE HURRICANE AND IS EXPECTED TO
SPREAD TROPICAL STORM FORCE WINDS ACROSS PUERTO RICO AND THE U.S.
VIRGIN ISLANDS. WINDS BELOW STORM FORCE OF 34 KNOTS ARE EXPECTED
IN THE LOCAL ATLANTIC WATERS THOUGH MUCH HIGHER GUSTS ARE BRIEFLY
POSSIBLE IN SQUALLS...ESPECIALLY IN THE SOUTH. CURRENT NATIONAL
HURRICANE CENTER GUIDANCE PREDICTS THAT THE HURRICANE WILL PASS
SOUTH OF THE U.S. VIRGIN ISLANDS THIS EVENING AND PUERTO RICO
LATER TONIGHT. THE CURRENT FORECAST PROJECTS THAT HURRICANE DEAN
WILL PASS ABOUT 140 MILES SOUTH SOUTHWEST IN THE PRE-DAWN HOURS
SATURDAY MORNING. FOR FURTHER DETAILS ABOUT EFFECTS AND TIMING OF
DEAN PLEASE CONSULT THE LATEST HURRICANE LOCAL STATEMENT AND
BULLETINS FROM THE TROPICAL PREDICTION CENTER.

AS OF 5:30 PM AST WINDS HAVE BEEN NOTED UP TO 30 KNOTS IN GUSTS
AT AGUADILLA AND UP TO 40 KNOTS AT SAINT CROIX IN FREDERIKSTED.

A FLASH FLOOD WATCH HAS BEEN POSTED SOUTHEAST OF A LINE FROM
HORMIGUEROS TO CANOVANAS...INCLUDING ALL INTERIOR ZONES...VIEQUES
ND SAINT CROIX. CURRENTLY A BAND OF STRONG CONVECTION IS MIGRATING
AROUND THE EASTERN PERIPHERY OF DEAN AND THE GFS SHOW HEAVY RAINS
BEGINNING IN PUERTO RICO AFTER MIDNIGHT. HOWEVER SAINT CROIX WILL
BEGIN TO SEE HEAVIER RAINS DURING THE EVENING AND THEREFORE THE
WATCH WILL BEGIN AT 8 PM AST. RAINFALL IS EXPECTED TO BE 1 TO 2
INCHES WITH 3 TO 5 INCHES IN THE MOUNTAINS. THIS WOULD CAUSE A
NUMBER OF RIVERS AND MANY SMALL STREAMS TO FLOOD OVERNIGHT AND
SATURDAY MORNING IN PUERTO RICO AND SOME GUTS IN SAINT CROIX. IF A
BAND SETS UP OVER THE NORTHERN VIRGIN ISLANDS SIMILAR RAINFALL
AMOUNTS COULD OCCUR...BUT THIS IS CONSIDERED MUCH LESS LIKELY AND
THEY ARE NOT UNDER A WATCH AT THIS TIME.

WINDS DIMINISH BEGINNING SATURDAY AFTERNOON... THEN SOME DRYING
AND LIMITED CLEARING WILL OCCUR ON SUNDAY. THE NEXT TROPICAL WAVE
IS EXPECTED TO APPROACH ON MONDAY. THE GFS IS CURRENTLY DEVELOPING
A WEAK LOW CENTER NORTH OF SAINT JOHN IN MONDAY EVENING. LOW LEVEL
MOISTURE WILL REMAIN ABUNDANT THROUGH THE MIDDLE OF THE WEEK...BUT MID
LEVEL MOISTURE IS JUST MEDIOCRE...SO WHILE GOOD SHOWERS CAN
DEVELOP...THERE SHOULD NOT BE ANY WIDESPREAD FLOODING DURING THE WEEK.
FLOW BECOMES SOUTHEAST ON TUESDAY AND THIS SHOULD BRING THE BEST
SHOWER ACTIVITY DURING THE AFTERNOONS TO NORTHWEST PUERTO RICO.
SOME DRYING OCCURS ON FRIDAY. CURRENTLY THE GFS MOVES A LOW
PRESSURE...WHICH MAY BE PRESUMED TO BE A STRONG TROPICAL
SYSTEM...NORTHWEST JUST TO THE EAST OF THE WINDWARD ISLANDS. THE
MODEL PULLS THE SYSTEM THROUGH OUR LOCAL ATLANTIC WATERS ON
SUNDAY...26 AUGUST. ALTHOUGH IT IS A LONG WAY OUT...AND THE MODEL
HAS NOT BEEN AS CONSISTENT WITH DEVELOPMENT...AS PREVIOUS FORECASTS
WERE WITH HURRICANE DEAN...THIS SYSTEM BEARS WATCHING AS OUR NEXT
POTENTIAL SOURCE OF HEAVY WEATHER.

&&

.AVIATION...STRONG MECHANICAL TURBULENCE...SHOWERS AND THUNDERSTORMS
WILL INCREASE TONIGHT AND CONTINUE THROUGH TOMORROW IN ASSOCIATION
WITH HURRICANE DEAN AND ITS SPIRAL BANDS. PILOTS SHOULD CAREFULLY
CONSIDER OUR DETERIORATING WEATHER CONDITIONS AS COMPARED TO
THEIR AIRCRAFT CAPABILITIES BEFORE DEPARTING FOR PUERTO RICO OR
THE U.S. VIRGIN ISLANDS. CONDITIONS WILL BEGIN TO IMPROVE SATURDAY
AFTERNOON AND CONTINUE THROUGH SUNDAY. ADDITIONAL CLOUDS AND
MOISTURE WILL AFFECT NAVIGATION BEGINNING LATE MONDAY.

&&

.MARINE...DEAN WILL BE STRONGLY FELT IN THE LOCAL CARIBBEAN WATERS
AND SMALL CRAFT CONDITIONS WILL CERTAINLY BE EXPERIENCED IN
ATLANTIC WATERS WITH GALE FORCE GUSTS POSSIBLE IN SQUALLS AND
THUNDERSTORMS. WINDS AND SEAS WILL BEGIN TO SUBSIDE ON SATURDAY
AND SUNDAY. SHOWERS AND THUNDERSTORMS WILL RETURN ON MONDAY AND
TUESDAY. THE CURRENT WAVE WATCH MODEL SHOWS A MAXIMUM OF 23 FEET
SOUTH OF PUERTO RICO EARLY SATURDAY MORNING. SINCE THE MODEL IS
NOW OVER FORECASTING THE EXTENT OF HURRICANE/GALE FORCE
WINDS...THIS HAS BEEN REDUCED TO 16 FEET IN THE FORECAST...BUT
HIGHER INDIVIDUAL WAVES MAY BE ENCOUNTERED...POSSIBLY TO 25 FEET
OR MORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  85  77  88 /  90  90  30  40
STT  77  83  79  86 /  90  90  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WARNING FOR CENTRAL INTERIOR-CULEBRA-EASTERN
     INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
     NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
     SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

     FLASH FLOOD WATCH FROM 8 PM AST THIS EVENING THROUGH SATURDAY
     AFTERNOON FOR CENTRAL INTERIOR-EASTERN INTERIOR-NORTHEAST-
     PONCE AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
     INTERIOR.

     SCA...AMZ710-720.

VI...TROPICAL STORM WARNING FOR ST CROIX-ST. THOMAS ST. JOHN AND
     ADJACENT ISLANDS.

     FLASH FLOOD WATCH FROM 8 PM AST THIS EVENING THROUGH SATURDAY
     AFTERNOON FOR ST CROIX.

     SCA...AMZ710-720.

&&

06/09/12
Hazardous weather outlook, Aug 17, 5:00 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST FRI AUG 17 2007

PRZ001>013-AMZ710>750-181000-
600 AM AST FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A TROPICAL STORM WARNING IS IN EFFECT FOR
PUERTO RICO. A TROPICAL STORM WARNING MEANS THAT TROPICAL STORM
CONDITIONS ARE EXPECTED WITHIN 24 HOURS OR LESS. RESIDENTS OF PUERTO
RICO SHOULD CONTINUE TO MAKE PREPARATIONS FOR TROPICAL STORM
CONDITIONS BEGINNING AROUND NOON TODAY AND LASTING THROUGH TONIGHT.
THIS EVENT WILL IMPACT MARINE INTERESTS SIGNIFICANTLY AS STRONG AND
GUSTY WINDS AND HIGH SURF WILL AFFECT THE COASTAL AREAS. SMALL CRAFT
SHOULD REMAIN IN PORT.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE NORTHWESTERN FRINGES
OF HURRICANE DEAN SHOULD BEGIN AFTER NOON TODAY THROUGH TONIGHT
OVER VIEQUES...CULEBRA AND THE EASTERN HALF OF PUERTO RICO.
LOCALIZED HEAVY RAINFALL IS POSSIBLE AS THE CENTER OF DEAN PASSES
SOUTH OF PUERTO RICO ON ITS FORECAST TRACK TONIGHT AND SATURDAY.
RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE ACROSS THE AREA
FROM LATE TONIGHT WITH LOCALLY HIGHER AMOUNTS OF FIVE INCHES IN THE
INTERIOR SECTIONS OF PUERTO RICO. FLASH FLOODS AND MUDSLIDES ARE
POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...HURRICANE DEAN WILL CONTINUE TO AFFECT
THE LOCAL AREA UNTIL AT LEAST SATURDAY MORNING...WITH SCATTERED TO
NUMEROUS SHOWERS...THUNDERSTORMS AND GUSTY WINDS. THE WEATHER
CONDITIONS WILL IMPROVE OVER PUERTO RICO LATE SUNDAY. FLASH FLOODS
AND MUDSLIDES ARE POSSIBLE ON SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRE TODAY.

VIZ001-002-AMZ710>730-181000-
600 AM AST FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A TROPICAL STORM WARNING IS IN EFFECT FOR THE
U.S. VIRGIN ISLANDS. A TROPICAL STORM WARNING MEANS THAT TROPICAL
STORM CONDITIONS ARE EXPECTED WITHIN 24 HOURS OR LESS. RESIDENTS OF
THE U.S. VIRGIN ISLANDS SHOULD CONTINUE TO MAKE PREPARATIONS FOR
TROPICAL STORM CONDITIONS BEGINNING AROUND NOON TODAY AND LASTING
THROUGH TONIGHT. THIS EVENT WILL IMPACT MARINE INTERESTS
SIGNIFICANTLY AS STRONG AND GUSTY WINDS AND HIGH SURF WILL AFFECT
THE COASTAL AREAS. SMALL CRAFT SHOULD REMAIN IN PORT.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE NORTHWESTERN FRINGES
OF HURRICANE DEAN SHOULD BEGIN AFTER NOON TODAY THROUGH TONIGHT
OVER THE U.S. VIRGIN ISLANDS. LOCALIZED HEAVY RAINFALL IS POSSIBLE
AS THE CENTER OF DEAN PASSES SOUTH OF THE LOCAL ISLANDS ON ITS
FORECAST TRACK TONIGHT AND TOMORROW. RAINFALL TOTALS OF ONE TO TWO
INCHES ARE POSSIBLE ACROSS THE AREA FROM LATE TONIGHT WITH LOCALLY
HIGHER AMOUNTS OVER ISOLATED AREAS. FLASH FLOODS ARE POSSIBLE
TONIGHT.

.DAYS TWO THROUGH SEVEN...HURRICANE DEAN WILL CONTINUE TO AFFECT
THE LOCAL ISLANDS UNTIL AT LEAST SATURDAY MORNING...WITH SCATTERED
TO NUMEROUS SHOWERS...THUNDERSTORMS AND GUSTY WINDS. THE WEATHER
CONDITIONS WILL IMPROVE OVER THE U.S. VIRGIN ISLANDS EARLY SUNDAY.
FLASH FLOODS ARE POSSIBLE ON SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRE TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Local storm report, Aug 17, 4:45 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
545 PM AST FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TROPICAL STORM   YABUCOA                 18.05N 65.88W
08/17/2007                   YABUCOA            PR   EMERGENCY MNGR

            REPORTS OF FALLEN TREES AND ELECTRICAL POLES IN
            YABUCOA...HUMACAO...ARROYO...AND MAUNABO FROM INITIAL
            RAINBANDS AROUND 330 PM AST ASSOCIATED WITH HURRICANE
            DEAN.

&&

ABTAHI

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:39 AM CDTSpecial Marine WarningJSJ2 hr
Aug 18, 10:44 AM CDTSpecial Marine WarningJSJ2 hr
Aug 18, 11:17 AM CDTWind AdvisoryJSJ10 hr
Aug 18, 12:15 PM CDTHigh Surf AdvisoryJSJ9 hr
Aug 18, 12:42 PM CDTSpecial Marine WarningJSJ2 hr
Aug 18, 2:37 PM CDTSpecial Marine WarningJSJ113 min
Aug 18, 4:05 PM CDTSpecial Marine WarningJSJ115 min

Nearby

Flash Flood Watches in Puerto Rico, 2007Flash Flood Watches in U.S. Virgin Islands, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.